advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From North Carolina, USA:

At a recent appointment, the endocrinologist adjusted some of my 16-year-old son's pump's basal rates. Yesterday, my son woke up extremely confused, not knowing where he was or what he was doing. After juice, his blood sugar was 68 mg/dl [3.8 mmol/L]. Today, at school, the same thing happened with a blood sugar of 62 mg/dl [3.4 mmol/L]. I am waiting on a call back from the endocrinologist. My son has never experienced confusion, even with blood sugar in the 30s mg/dl [1.7 to 2.1 mmol/L]. Why is this happening now? The nurse at the doctor's office did not know an answer.

Answer:

The only reason I know of is that he was low. You will have to change the basals, I expect, especially the overnight ones. The daytime low could be from either the basal or the bolus insulin. Start with the overnight basal.

LD

[Editor's comment: When you re-visit the basal rates with the endocrinologist, be sure to account for any new physical activity your son may have begun recently. BH]

DTQ-20070816135456
Original posting 16 Aug 2007
Posted to Hypoglycemia and Behavior

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.